Alert archive / Indiana / Special Weather Statements in 2010
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Oct 13, 2010, 4:16 PM EDT for Lawrence County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2010, 4:16 PM EDT (20:16 UTC)
- Expired
- Oct 13, 2010, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
County Lawrence County, IN
The radar
The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WWUS83 KIND 132016
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT WED OCT 13 2010
INZ070-071-132045-
JACKSON-LAWRENCE-
416 PM EDT WED OCT 13 2010
...STRONG THUNDERSTORM ADVISORY FOR EASTERN LAWRENCE AND SOUTHWESTERN
JACKSON COUNTIES UNTIL 445 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BEDFORD TO BEDFORD...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
TUNNELTON AROUND 430 PM EDT...
PLEASANT VIEW AROUND 440 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3870 8633 3883 8657 3899 8634 3885 8617
3877 8626 3876 8629 3874 8630
TIME...MOT...LOC 2016Z 296DEG 16KT 3891 8634 3882 8647
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Oct 13, 3:56 PM EDT, 20 minutes earlier.
Area forecast discussion, Oct 13, 3:56 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 356 PM EDT WED OCT 13 2010 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... TEMPERATURES WILL FALL BACK CLOSER TO NORMAL THE NEXT FEW DAYS IN WAKE OF TODAY/S COLD FRONT. HOWEVER...A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO CENTRAL INDIANA...BRINGING DRY CONDITIONS AND AN INCREASE IN TEMPERATURES THIS WEEKEND. HIGHS WILL CLIMB BACK INTO THE MID TO UPPER 70S. && .NEAR TERM /TONIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST AFTER SUNSET. AS A RESULT...SKIES WILL BEGIN TO CLEAR OUT...AND TEMPS WILL BE ON THE COOLER SIDE IN WAKE OF THE COLD FRONT CURRENTLY MOVING THROUGH CENTRAL INDIANA. OVERNIGHT LOWS WILL FALL INTO THE LOW 40S OVER THE WESTERN PORTIONS OF THE FORECAST AREA...AND MID 40S WHERE CLOUDS LINGER ACROSS THE EASTERN COUNTIES. LIKED THE COOLER TEMPS OF THE GFS FOR TONIGHT DUE TO THE CLEARING SKIES. && .SHORT TERM /TOMORROW THROUGH SATURDAY/... THE MAIN FOCUS OF THE SHORT TERM PERIOD IS TEMPS. RIDGING WILL GRADUALLY BUILD INTO THE REGION OVER THE NEXT SEVERAL DAYS...SO CONDITIONS WILL BE DRY. OVERALL...THE GFS SEEMS TO HAVE THE BEST HANDLE ON THE NEXT FEW DAYS...WHILE THE NAM IS STRUGGLING WITH CLOUD COVER. MODELS WERE IN AGREEMENT ON TOMORROW/S HIGHS...SO WENT WITH A BLEND. ANTICIPATE HIGHS TO TOP OFF IN THE MID TO UPPER 60S. HOWEVER...THE NAM LOOKS A TAD WARM FOR TOMORROW NIGHT WITH THE CLEAR SKIES...SO WENT WITH THE GFS/S LOW TO MID 40S. FRIDAY...TRENDED TOWARD GFS ONCE AGAIN WITH HIGHS IN THE MID 60S...NAM TOO COLD ONCE AGAIN WITH CLEAR SKIES. FRIDAY NIGHT...MORE OF THE SAME...NAM TOO WARM...JUST DOESN/T HAVE A HANDLE ON SKY COVER THROUGH THIS ENTIRE PERIOD. SATURDAY...TRENDED ON WARMER SIDE AS 850 MB TEMPS RETURN TO 10 TO 12C...WINDS BECOME SOUTHWESTERLY...AND MOSTLY SUNNY SKIES PREVAIL. FIRE THREAT WILL RETURN ON FRIDAY AS RH/S FALL INTO THE MID 30S AND NORTHWEST WINDS INCREASE TO 10 TO 15 MPH. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... PRESENCE OF HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT TO BEGIN FOR THE SECOND HALF OF THE WEEKEND BRINGING DRY WARM WEATHER TO CENTRAL INDIANA. A WEAK FRONTAL BOUNDARY WILL SAG INTO THE LOWER GREAT LAKES BY MONDAY BEFORE STALLING AGAINST THE UPPER RIDGE. ARRIVAL OF A BROAD UPPER TROUGH INTO THE UPPER MIDWEST AND GREAT LAKES WILL HELP TO BREAK DOWN THE RIDGE AND CONSEQUENTLY ALLOW FOR A RESUMPTION OF THE SOUTHWARD MOVEMENT TO THE FRONT. THE FRONT WILL PASS THROUGH THE FORECAST AREA MONDAY NIGHT AND TUESDAY AND PROVIDE THE BEST CHANCE OF RAIN FOR THE REGION DURING THE PERIOD. AT THIS POINT...APPEARS THERE MAY BE A BIT MORE OF A GULF FETCH FOR THE FRONT TO TAP INTO AND POTENTIALLY BETTER PRECIP COVERAGE ALONG THE BOUNDARY THAN EXPERIENCED AS OF LATE. CONSIDERING THE OVERALL STRENGTH OF THE UPPER TROUGH AND THE SUPERIOR PERFORMANCE OF THE ECMWF AS OF LATE...PREFER THE FASTER FRONTAL PASSAGE THE 00Z ECMWF AND GFS ENSEMBLE MEAN SUGGEST. SURFACE HIGH PRESSURE WILL REESTABLISH FOR MIDWEEK WITH CENTRAL INDIANA REMAINING IN A NORTHWEST FLOW ALOFT AS THE POLAR VORTEX SETTLES OVER NORTHERN QUEBEC. HIGHS WILL LARGELY REMAIN IN THE 70S AHEAD OF THE FRONT...COOLING BACK INTO THE 60S FOR TUESDAY AND WEDNESDAY. LOWS WILL REMAIN IN THE 40S AND LOWER 50S...POSSIBLY COOLING BACK INTO THE LOWER 40S BY WEDNESDAY MORNING. && .AVIATION.../DISCUSSION FOR 131800Z TAFS/... FRONTAL BOUNDARY LOCATED ACROSS WESTERN INDIANA THIS AFTERNOON WITH CONVECTION ALONG AND IMMEDIATELY BEHIND THE BOUNDARY. ADDITIONALLY...KIND RADAR SHOWS A WELL-DEFINED OUTFLOW FROM THE CONVECTION WITH RECENT ISOLATED CONVECTIVE ACTIVITY DEVELOPING NEAR KHUF. WITH EXPECTATION OF ADDITIONAL DEVELOPMENT OVER THE NEXT FEW HOURS AS THE FRONT SWEEPS EAST...HAVE ADJUSTED TIMING OF VCSH/CB MENTION AT ALL OF THE TERMINALS. HAVE INSERTED A TEMPO FOR MVFR -RA AT KLAF FROM 19-21Z WHERE CONFIDENCE IS HIGHEST IN PRECIP IMPACTING THE TERMINAL. ELSEWHERE...WILL UPDATE ACCORDINGLY THROUGH THE AFTERNOON AS THE CONVECTION EVOLVES. EXPECT WIND GUSTS TO 20-25KTS FROM THE NORTHWEST ALONG AND BEHIND THE FRONT THIS AFTERNOON...AND POSSIBLY WITH CONVECTION. ALL PRECIP SHOULD BE EAST OF THE TERMINALS BY 00Z AS THE FRONT PROGRESSES EAST INTO OHIO. MUCH DRIER AIR WILL ADVECT INTO CENTRAL INDIANA WITH HIGH PRESSURE...AND EXPECT CLEAR SKIES FROM MID/LATE EVENING THROUGH THE OVERNIGHT. THERE IS A POSSIBILITY FOR SOME MID LEVEL CLOUDS AS UPPER LEVEL TROUGHING ESTABLISHES OVER THE GREAT LAKES ON THURSDAY. WITH A SUBTLE LOW LEVEL THERMAL TROUGH TO THE NORTHEAST OF THE REGION AS WELL...A FEW CU NOT OUT OF THE QUESTION AT KIND BY MIDDAY. NORTHWEST WINDS WILL PERSIST OVERNIGHT AND THURSDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....RYAN AVIATION...RYAN
Hazardous weather outlook, Oct 13, 2:53 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 253 PM EDT WED OCT 13 2010 INZ021-028>031-035>049-051>057-060>065-067>072-141900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 253 PM EDT WED OCT 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE...BUT MARBLE SIZE HAIL...BRIEF DOWNPOURS...AND GUSTY WINDS COULD ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 13, 3:20 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT WED OCT 13 2010
INZ062-063-132000-
BROWN-MONROE-
320 PM EDT WED OCT 13 2010
...STRONG THUNDERSTORM ADVISORY FOR EASTERN MONROE AND BROWN COUNTIES
UNTIL 400 PM EDT...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NASHVILLE TO 8 MILES
SOUTHEAST OF BLOOMINGTON...AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BEANBLOSSOM AND CHARLES DEAM WILDERNESS AROUND 330 PM EDT...
NASHVILLE AROUND 335 PM EDT...
ELKINSVILLE AROUND 345 PM EDT...
GNAW BONE AROUND 350 PM EDT...
STORY AROUND 355 PM EDT...
SPURGEONS CORNER AND STONE HEAD AROUND 400 PM EDT...
&&
LAT...LON 3904 8650 3932 8637 3933 8610 3905 8609
3904 8633 3903 8634
TIME...MOT...LOC 1920Z 265DEG 16KT 3923 8630 3909 8640
50Special weather statement, Oct 13, 3:24 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT WED OCT 13 2010
INZ031-132015-
HOWARD-
324 PM EDT WED OCT 13 2010
...STRONG THUNDERSTORM ADVISORY FOR HOWARD COUNTY UNTIL 415 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF KOKOMO...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
GALVESTON AROUND 335 PM EDT...
KOKOMO AROUND 345 PM EDT...
WAWPECONG AROUND 400 PM EDT...
GREENTOWN AND CONVERSE AROUND 415 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4058 8586 4044 8586 4043 8587 4043 8590
4044 8636 4057 8638 4058 8637 4058 8633
4058 8587
TIME...MOT...LOC 1924Z 267DEG 16KT 4052 8625
50Local storm report, Oct 13, 3:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT WED OCT 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL GALVESTON 40.58N 86.19W
10/13/2010 E0.25 INCH HOWARD IN LAW ENFORCEMENT
&&
HEROLDLocal storm report, Oct 13, 3:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT WED OCT 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST GALVESTON 40.58N 86.19W
10/13/2010 E50 MPH HOWARD IN LAW ENFORCEMENT
PEA-SIZE HAIL ALSO OCCURRING. LOCATION IS NORTHWEST
HOWARD COUNTY. TRASH CANS BLOWN AROUND...TREE LIMBS
DOWN...TRAFFIC LIGHTS OUT.
&&
HEROLDLocal storm report, Oct 13, 3:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT WED OCT 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST KOKOMO 40.48N 86.13W
10/13/2010 M64 MPH HOWARD IN AWOS
MEASURED AT THE AIRPORT
&&
HEROLDSpecial weather statement, Oct 13, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EDT WED OCT 13 2010
INZ070-071-132045-
JACKSON-LAWRENCE-
416 PM EDT WED OCT 13 2010
...STRONG THUNDERSTORM ADVISORY FOR EASTERN LAWRENCE AND SOUTHWESTERN
JACKSON COUNTIES UNTIL 445 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BEDFORD TO BEDFORD...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
TUNNELTON AROUND 430 PM EDT...
PLEASANT VIEW AROUND 440 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3870 8633 3883 8657 3899 8634 3885 8617
3877 8626 3876 8629 3874 8630
TIME...MOT...LOC 2016Z 296DEG 16KT 3891 8634 3882 8647
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:20 PM EDT | Special Weather Statement | IND | Brown | 40 min |
| Oct 13, 3:24 PM EDT | Special Weather Statement | IND | Howard | 51 min |
| Oct 13, 3:45 PM EDT | Severe Thunderstorm Warning | IND | Howard | 45 min |
| Oct 13, 4:47 PM EDT | Special Weather Statement | IND | Lawrence | 28 min |
Nearby
Special Weather Statements in Indiana, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.